Ask an expert
Question

27 Oct 2006

Parlodel/Heavy bleeding.
Hello

In december, after a sonar, the gp saw that I have a cyst. He put me on parlodel and told me to go off the pill. Problem is usually, doesn't matter if I was on or off the pill, my period used to be tree to four days and it was very little. I used to use four tampons daily for very light flow. Now suddenly, since starting the medication, I bleed very heavily, It's so bad, I can feel the blood coming out. My period lasts a lot longer and sometimes when I have allready stopped for two days or so and I have sex, I start bleading while I'm busy and than I bleed heavily for another two days or so. I naturally have a very short cycle, so I've had four periods since taking parlodel. Except for that, I have not stopped producing milk. I only have one child and she is four and a half allready. Could it be the parlodel that is causing the heavy period's and will it normalize after a while?
Answer 1,038 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

An excess of prolactin, the milk producing hormone, can cause periods to be very light. If you were given Parlodel, I presume that your prolactin levels were high. As these normalise you will probably bleed more but it should not remain excessive.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.